Alert archive / Illinois / Special Weather Statements in 2012

Special Weather Statement, NWS Lincoln, IL

August 8, 2012Douglas County, Illinois

NWS Lincoln, IL issued this special weather statement at Aug 8, 2012, 4:35 PM CDT for Douglas County, Illinois. It was in force for 40 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Aug 8, 2012, 4:35 PM CDT (21:35 UTC)
Expired
Aug 8, 2012, 5:15 PM CDT
In force
40 min
Issued by
NWS Lincoln, IL

County Douglas County, IL

The radar

The Lincoln radar (KILX), 109 km from the middle of the area, began a volume at 21:35 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Aug 8, 4:45 PM CDTHAIL 12 Sw Tuscola, IL

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

The nearest sounding before it

Lincoln, IL (KILX), launched 12:00Z, 9.6 hours before the alert went out and 55 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Lincoln, IL at 12:00Z on 2012-08-08Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 810 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Lincoln, IL at 12:00Z on 2012-08-08The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 42 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
810 J/kg
Mixed-layer CIN
-169 J/kg
Mixed-layer LCL
1967 m above ground
0-6 km bulk shear
15 kt
0-1 km storm-relative helicity
42 m²/s²
0-3 km storm-relative helicity
113 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

901 
WWUS83 KILX 082135
SPSILX

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LINCOLN IL
435 PM CDT WED AUG 8 2012

ILZ045-055-057-082215-
CHAMPAIGN-DOUGLAS-EDGAR-
435 PM CDT WED AUG 8 2012

...SIGNIFICANT WEATHER ADVISORY FOR DOUGLAS...NORTHWESTERN EDGAR AND
SOUTHEASTERN CHAMPAIGN COUNTIES UNTIL 515 PM CDT...

AT 431 PM CDT...SATELLITE IMAGERY AND NATIONAL WEATHER SERVICE
DOPPLER RADAR INDICATED THAT THUNDERSTORMS WERE RAPIDLY DEVELOPING
NEAR TUSCOLA...MOVING EAST AT 30 MPH.

WINDS AROUND 50 MPH ARE EXPECTED WITH THIS STORM.

LOCATIONS IMPACTED INCLUDE...
  CAMARGO...
  VILLA GROVE...
  HINDSBORO...
  NEWMAN...

OTHER LOCATIONS AFFECTED INCLUDE...MURDOCK AND LONGVIEW.

PEOPLE NEAR THESE LOCATIONS SHOULD MONITOR THE WEATHER SITUATION
CLOSELY. LISTEN FOR POSSIBLE WARNINGS...AND BE PREPARED TO TAKE
APPROPRIATE ACTION SHOULD SEVERE WEATHER THREATEN.

LAT...LON 3991 8796 3970 8797 3965 8847 3983 8837
TIME...MOT...LOC 2135Z 255DEG 25KT 3979 8824

$$

CHS

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Lincoln, IL wrote its last area forecast discussion before this special weather statement went out at Aug 8, 3:06 PM CDT, 1 hour 29 minutes earlier.

Area forecast discussion, Aug 8, 3:06 PM CDT, 1 hour 29 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LINCOLN IL
306 PM CDT WED AUG 8 2012

.DISCUSSION...
ISSUED 305 PM CDT WED AUG 8 2012

SHORT TERM...TONIGHT THROUGH FRIDAY

SATELLITE AND RADAR SHOWING SEVERAL WEAKER MESOSCALE CONVECTIVE
VORTICIES FROM THE CONVECTIVE CLUSTER THAT DEVELOPED IN IOWA
EARLIER TODAY. ONE WAS IN NORTHERN IL...ANOTHER JUST NE OF PIA AND
A THIRD JUST MOVING INTO WEST CENTRAL IL. IN ADDITION...A
SHORTWAVE TROF IN NW IOWA WAS SETTING OFF THUNDERSTORMS IN THE
WESTERN HALF OF THAT STATE. THE MCV IN WEST CENTRAL IL AND THE
SHORTWAVE IN IOWA WILL RESULT IN PERIODIC CHANCES OF SHOWERS AND A
FEW T-STORMS THIS EVENING AND AGAIN TONIGHT. MORE AREAS THAN NOT
ARE EXPECTED TO RECEIVE RAINFALL IN WEST CENTRAL AND CENTRAL IL...
SO WILL BE GOING WITH LIKELY POPS.

FOR THURSDAY THE BIGGEST QUESTION WILL BE WHERE WILL THE MAIN
SYNOPTIC FRONT...CURRENTLY IN THE VICINITY OF THE I-74 CORRIDOR...
AND THE VARIOUS MESOSCALE CONVECTIVE BOUNDARIES BE LOCATED. NONE
OF THE MODELS HAVE DONE A GOOD JOB WITH THIS SIMPLY BECAUSE OF THE
THUNDERSTORM SCALE BOUNDARIES. THUS...THE BEST ESTIMATE IS THAT
THE MAIN BOUNDARY WILL BE CLOSE TO...OR JUST SOUTH OF I-72. A
STRONGER SHORTWAVE...CURRENTLY NEAR LAKE WINNIPEG...IS EXPECTED TO
DIVE TO THE SOUTH TOWARD THE EASTERN GREAT LAKES AND OHIO VALLEY
BY LATE THURSDAY. THIS WILL PROVIDE AMPLE UPPER SUPPORT FOR
SHOWERS AND T-STORMS TO DEVELOP DURING THE DAY THURSDAY AND
THROUGH THURSDAY EVENING. THE BEST CHANCES FOR RAINFALL WILL BE
FROM PEORIA TO SPRINGFIELD...AND POINTS EAST...THURSDAY AFTERNOON
AS AN AREA OF LOW PRESSURE DEVELOPS ALONG THE FRONT AND AHEAD OF
THE DEEPENING SHORTWAVE.

THERE IS THE POTENTIAL FOR STRONG TO SEVERE STORMS THURSDAY
AFTERNOON INTO EARLY THURSDAY NIGHT...MAINLY ALONG AND EAST OF
I-57. THIS IS WHERE THE WESTERN EDGE OF THE BEST LOW LEVEL
MOISTURE AND INSTABILITY IS ANTICIPATED. FORECAST SOUNDINGS
INDICATE QUITE A BIT OF DRY AIR IN THE LOWER LEVELS...WHICH COULD
PRODUCE ISOLATED DOWNBURSTS WITH THE STRONGEST STORMS.

THE UPPER TROF AXIS IS EXPECTED TO SWING EAST OF THE STATE BY
FRIDAY...BRINGING AN END TO THE RAIN AND USHERING IN FAIRLY COOL
AIR. IN FACT THIS WILL PROBABLY BE THE COOLEST AIR WE HAVE SEEN
SINCE THE MIDDLE OF JUNE.

LONG TERM...SATURDAY THROUGH WEDNESDAY

A NORTHWEST UPPER LEVEL FLOW AND THE COOL SIDE OF HIGH PRESSURE
WILL RESULT IN A CONTINUATION OF AT OR JUST BELOW SEASONAL NORMAL
TEMPERATURES FOR SATURDAY. ANOTHER SHORTWAVE TROF COMING TO US
FROM THE WNW SUNDAY MAY BRING AN OUTSIDE CHANCE FOR RAIN. THE
MEDIUM RANGE MODELS ARE NOT REALLY CONSISTENT WITH THIS...
PARTICULARLY WITH THE MOISTURE FIELDS. THUS...WILL KEEP THE RAIN
OUT OF THE MAIN FORECAST AND JUST STICK WITH SLIGHT CHANCES FOR
NOW.

BY MONDAY A PATTERN SHIFT IS ANTICIPATED AS THE UPPER LEVEL FLOW
IS SHOWING SIGNS OF BECOMING PROGRESSIVE. THIS MEANS THAT THE
UPPER LEVEL RIDGE IN THE WESTERN STATES WILL MAKE A RETURN TO THE
REGION FOR THE EARLY AND MIDDLE PART OF NEXT WEEK. THIS MEANS A
RETURN TO DRY AND HOT CONDITIONS. BUMPED TEMPS UP A FEW DEGREES
FROM GUIDANCE FOR MONDAY THROUGH WEDNESDAY TO REFLECT THIS TREND.

MILLER
&&

.AVIATION...
ISSUED 1244 PM CDT WED AUG 8 2012

GENERALLY VFR CONDITIONS WITH HIGH CLOUD BASES AROUND 10 KFT AGL.
SCATTERED SHOWERS THIS AFTERNOON AS A WEAKENING THUNDERSTORM
COMPLEX FROM IOWA TRACKS ACROSS THE STATE. LOW CONFIDENCE IN
PREVAILING RAIN AT ANY SITE SO WILL USE VCSH AND TEMPO SHOWERS IN.
BRIEF VSBY REDUCTIONS TO MVFR IN HEAVIER SHOWERS.  ANOTHER
SHORTWAVE MOVES IN FROM THE NORTHWEST TONIGHT SO WILL KEEP VCSH AT
ALL SITES. WIND FIELDS HAVE BEEN ERRATIC SO FAR DUE TO THE OUTFLOW
FROM REMNANT STORMS. HOWEVER LOW PRESSURE IS FORECAST TO DEVELOP
OVER CENTRAL MO TONIGHT WHICH SHOULD CAUSE AN EASTERLY WIND FLOW
OVERNIGHT.

25
&&

.ILX WATCHES/WARNINGS/ADVISORIES...
NONE.
&&
Hazardous weather outlook, Aug 8, 3:21 PM CDT, 1 hour 14 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LINCOLN IL
321 PM CDT WED AUG 8 2012

ILZ027>031-036>038-040>043-047>053-092030-
CASS-CHRISTIAN-DE WITT-FULTON-KNOX-LOGAN-MACON-MARSHALL-MASON-
MCLEAN-MENARD-MORGAN-PEORIA-SANGAMON-SCHUYLER-SCOTT-STARK-
TAZEWELL-WOODFORD-
321 PM CDT WED AUG 8 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL
ILLINOIS.

.DAY ONE...TONIGHT

SCATTERED THUNDERSTORMS WILL AFFECT THE AREA PERIODICALLY
OVERNIGHT.  SEVERE WEATHER IS NOT EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

SCATTERED THUNDERSTORMS WILL RE-DEVELOP THURSDAY AFTERNOON AHEAD
OF A LOW PRESSURE SYSTEM. THERE IS A SLIGHT RISK OF SEVERE
STORMS...WITH STRONG WIND GUSTS AND HAIL BEING THE MAIN THREATS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED THROUGH TONIGHT.

ILZ044>046-054>057-061>063-066>068-071>073-092030-
CHAMPAIGN-CLARK-CLAY-COLES-CRAWFORD-CUMBERLAND-DOUGLAS-EDGAR-
EFFINGHAM-JASPER-LAWRENCE-MOULTRIE-PIATT-RICHLAND-SHELBY-
VERMILION-
321 PM CDT WED AUG 8 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL
ILLINOIS...EAST CENTRAL ILLINOIS AND SOUTHEAST ILLINOIS.

.DAY ONE...TONIGHT

SCATTERED THUNDERSTORMS WILL AFFECT THE AREA PERIODICALLY
OVERNIGHT.  SEVERE WEATHER IS NOT EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

SCATTERED THUNDERSTORMS WILL RE-DEVELOP THURSDAY AFTERNOON AND
EVENING...AS A LOW PRESSURE SYSTEM TRACKS THROUGH THE STATE.
SEVERE WEATHER WILL BE POSSIBLE...WITH THE MAIN THREATS BEING
DAMAGING WIND GUSTS AND LARGE HAIL.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED THROUGH TONIGHT.

25

In the hours before

Special weather statement, Aug 8, 4:35 PM CDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LINCOLN IL
435 PM CDT WED AUG 8 2012

ILZ045-055-057-082215-
CHAMPAIGN-DOUGLAS-EDGAR-
435 PM CDT WED AUG 8 2012

...SIGNIFICANT WEATHER ADVISORY FOR DOUGLAS...NORTHWESTERN EDGAR AND
SOUTHEASTERN CHAMPAIGN COUNTIES UNTIL 515 PM CDT...

AT 431 PM CDT...SATELLITE IMAGERY AND NATIONAL WEATHER SERVICE
DOPPLER RADAR INDICATED THAT THUNDERSTORMS WERE RAPIDLY DEVELOPING
NEAR TUSCOLA...MOVING EAST AT 30 MPH.

WINDS AROUND 50 MPH ARE EXPECTED WITH THIS STORM.

LOCATIONS IMPACTED INCLUDE...
  CAMARGO...
  VILLA GROVE...
  HINDSBORO...
  NEWMAN...

OTHER LOCATIONS AFFECTED INCLUDE...MURDOCK AND LONGVIEW.

PEOPLE NEAR THESE LOCATIONS SHOULD MONITOR THE WEATHER SITUATION
CLOSELY. LISTEN FOR POSSIBLE WARNINGS...AND BE PREPARED TO TAKE
APPROPRIATE ACTION SHOULD SEVERE WEATHER THREATEN.

LAT...LON 3991 8796 3970 8797 3965 8847 3983 8837
TIME...MOT...LOC 2135Z 255DEG 25KT 3979 8824

CHS

The office that day

Everything else NWS Lincoln, IL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 8, 5:22 PM CDTSevere Thunderstorm WarningILXClay, Richland38 min
Aug 8, 5:32 PM CDTAreal Flood AdvisoryILXClay, Richland3 hr
Aug 8, 6:14 PM CDTFlash Flood WarningILXClay, Richland3 hr

Nearby

Special Weather Statements in Illinois, 2012Every special weather statement in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.